SciELO - Scientific Electronic Library Online

 
vol.28 issue1Central schemes for porous media flows author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Computational & Applied Mathematics

On-line version ISSN 1807-0302

Abstract

ZHANG, Li. New versions of the Hestenes-Stiefel nonlinear conjugate gradient method based on the secant condition for optimization. Comput. Appl. Math. [online]. 2009, vol.28, n.1, pp. 111-133. ISSN 1807-0302.

Based on the secant condition often satisfied by quasi-Newton methods, two new versions of the Hestenes-Stiefel (HS) nonlinear conjugate gradient method are proposed, which are descent methods even with inexact line searches. The search directions of the proposed methods have the form dk = - θkgk + βkHSdk-1, or dk = -gk + βkHSdk-1+ θkyk-1. When exact line searches are used, the proposed methods reduce to the standard HS method. Convergence properties of the proposed methods are discussed. These results are also extended to some other conjugate gradient methods such as the Polak-Ribiére-Polyak (PRP) method. Numerical results are reported.

Keywords : HS method; descent direction; global convergence.

        · text in English     · pdf in English